0
2013
Impact Factor

Volume 27, Number 2

Volume 27, Number 2, 2022
Alexey Borisov Memorial Volume

Treschev D. V.
Isochronicity in 1 DOF
Abstract
Our main result is the complete set of explicit conditions necessary and sufficient for isochronicity of a Hamiltonian system with one degree of freedom. The conditions are presented in terms of Taylor coefficients of the Hamiltonian function.
Keywords: isochronicity, superintegrability, normal forms, Hamiltonian dynamics
Citation: Treschev D. V., Isochronicity in 1 DOF, Regular and Chaotic Dynamics, 2022, vol. 27, no. 2, pp. 123-131
DOI:10.1134/S1560354722020010
Dragović V.,  Gasiorek S.,  Radnović M.
Billiard Ordered Games and Books
Abstract
The aim of this work is to put together two novel concepts from the theory of integrable billiards: billiard ordered games and confocal billiard books. Billiard books appeared recently in the work of Fomenko’s school, in particular, of V.Vedyushkina. These more complex billiard domains are obtained by gluing planar sets bounded by arcs of confocal conics along common edges. Such domains are used in this paper to construct the configuration space for billiard ordered games.We analyse dynamical and topological properties of the systems obtained in that way.
Keywords: integrable systems, topological billiards, billiard books, Fomenko graphs
Citation: Dragović V.,  Gasiorek S.,  Radnović M., Billiard Ordered Games and Books, Regular and Chaotic Dynamics, 2022, vol. 27, no. 2, pp. 132-150
DOI:10.1134/S1560354722020022
Bravo-Doddoli A.,  Montgomery R.
Geodesics in Jet Space
Abstract
The space $J^k$ of $k$-jets of a real function of one real variable $x$ admits the structure of Carnot group type. As such, $J^k$ admits a submetry (sub-Riemannian submersion) onto the Euclidean plane. Horizontal lifts of Euclidean lines (which are the left translates of horizontal one-parameter subgroups) are thus globally minimizing geodesics on $J^k$. All $J^k$-geodesics, minimizing or not, are constructed from degree $k$ polynomials in $x$ according to [7–9], reviewed here. The constant polynomials correspond to the horizontal lifts of lines. Which other polynomials yield globally minimizers and what do these minimizers look like? We give a partial answer. Our methods include constructing an intermediate three-dimensional ``magnetic'' sub-Riemannian space lying between the jet space and the plane, solving a Hamilton – Jacobi (eikonal) equations on this space, and analyzing period asymptotics associated to period degenerations arising from two-parameter families of these polynomials. Along the way, we conjecture the independence of the cut time of any geodesic on jet space from the starting location on that geodesic.
Keywords: Carnot group, Jet space, minimizing geodesic, integrable system, Goursat distribution, sub-Riemannian geometry, Hamilton – Jacobi, period asymptotics
Citation: Bravo-Doddoli A.,  Montgomery R., Geodesics in Jet Space, Regular and Chaotic Dynamics, 2022, vol. 27, no. 2, pp. 151-182
DOI:10.1134/S1560354722020034
Masroor E.,  Stremler M. A.
On the Topology of the Atmosphere Advected by a Periodic Array of Axisymmetric Thin-cored Vortex Rings
Abstract
The fluid motion produced by a spatially periodic array of identical, axisymmetric, thin-cored vortex rings is investigated. It is well known that such an array moves uniformly without change of shape or form in the direction of the central axis of symmetry, and is therefore an equilibrium solution of Euler's equations. In a frame of reference moving with the system of vortex rings, the motion of passive fluid particles is investigated as a function of the two nondimensional parameters that define this system: $\varepsilon = a/R$, the ratio of minor radius to major radius of the torus-shaped vortex rings, and $\lambda=L/R$, the separation of the vortex rings normalized by their radii. Two bifurcations in the streamline topology are found that depend significantly on $\varepsilon$ and $\lambda$; these bifurcations delineate three distinct shapes of the ``atmosphere'' of fluid particles that move together with the vortex ring for all time. Analogous to the case of an isolated vortex ring, the atmospheres can be ``thin-bodied'' or ``thick-bodied''. Additionally, we find the occurrence of a ``connected'' system, in which the atmospheres of neighboring rings touch at an invariant circle of fluid particles that is stationary in a frame of reference moving with the vortex rings.
Keywords: vortex rings, integrability, streamline topology, bifurcations
Citation: Masroor E.,  Stremler M. A., On the Topology of the Atmosphere Advected by a Periodic Array of Axisymmetric Thin-cored Vortex Rings, Regular and Chaotic Dynamics, 2022, vol. 27, no. 2, pp. 183-197
DOI:10.1134/S1560354722020046
Gonchenko M. S.,  Kazakov A. O.,  Samylina E. A.,  Shykhmamedov A.
On 1:3 Resonance Under Reversible Perturbations of Conservative Cubic Hénon Maps
Abstract
We consider reversible nonconservative perturbations of the conservative cubic Hénon maps $H_3^{\pm}: \bar x = y, \bar y = -x + M_1 + M_2 y \pm y^3$ and study their influence on the 1:3 resonance, i.e., bifurcations of fixed points with eigenvalues $e^{\pm i 2\pi/3}$. It follows from [1] that this resonance is degenerate for $M_1=0$, $M_2=-1$ when the corresponding fixed point is elliptic. We show that bifurcations of this point under reversible perturbations give rise to four 3-periodic orbits, two of them are symmetric and conservative (saddles in the case of map $H_3^+$ and elliptic orbits in the case of map $H_3^-$), the other two orbits are nonsymmetric and they compose symmetric couples of dissipative orbits (attracting and repelling orbits in the case of map $H_3^+$ and saddles with the Jacobians less than 1 and greater than 1 in the case of map $H_3^-$). We show that these local symmetry-breaking bifurcations can lead to mixed dynamics due to accompanying global reversible bifurcations of symmetric nontransversal homo- and heteroclinic cycles. We also generalize the results of [1] to the case of the $p:q$ resonances with odd $q$ and show that all of them are also degenerate for the maps $H_3^{\pm}$ with $M_1=0$.
Keywords: cubic Hénon map, reversible system, 1:3 resonance, homoclinic tangencies, mixed dynamics
Citation: Gonchenko M. S.,  Kazakov A. O.,  Samylina E. A.,  Shykhmamedov A., On 1:3 Resonance Under Reversible Perturbations of Conservative Cubic Hénon Maps, Regular and Chaotic Dynamics, 2022, vol. 27, no. 2, pp. 198-216
DOI:10.1134/S1560354722020058
Ovsyannikov I. I.
On the Birth of Discrete Lorenz Attractors Under Bifurcations of 3D Maps with Nontransversal Heteroclinic Cycles
Abstract
Lorenz attractors are important objects in the modern theory of chaos. The reason, on the one hand, is that they are encountered in various natural applications (fluid dynamics, mechanics, laser dynamics, etc.). On the other hand, Lorenz attractors are robust in the sense that they are generally not destroyed by small perturbations (autonomous, nonautonomous, stochastic). This allows us to be sure that the object observed in the experiment is exactly a chaotic attractor rather than a long-time periodic orbit.
Discrete-time analogs of the Lorenz attractor possess even more complicated structure — they allow homoclinic tangencies of invariant manifolds within the attractor. Thus, discrete Lorenz attractors belong to the class of wild chaotic attractors. These attractors can be born in codimension-three local and certain global (homoclinic and heteroclinic) bifurcations. While various homoclinic bifurcations leading to such attractors have been studied, for heteroclinic cycles only cases where at least one of the fixed points is a saddle-focus have been considered to date.
In the present paper the case of a heteroclinic cycle consisting of saddle fixed points with a quadratic tangency of invariant manifolds is considered. It is shown that, in order to have three-dimensional chaos such as the discrete Lorenz attractors, one needs to avoid the existence of lower-dimensional global invariant manifolds. Thus, it is assumed that either the quadratic tangency or the transversal heteroclinic orbit is nonsimple. The main result of the paper is the proof that the original system is the limiting point in the space of dynamical systems of a sequence of domains in which the diffeomorphism possesses discrete Lorenz attractors.
Keywords: heteroclinic orbit, rescaling, 3D Hénon map, bifurcation, Lorenz attractor
Citation: Ovsyannikov I. I., On the Birth of Discrete Lorenz Attractors Under Bifurcations of 3D Maps with Nontransversal Heteroclinic Cycles, Regular and Chaotic Dynamics, 2022, vol. 27, no. 2, pp. 217-231
DOI:10.1134/S156035472202006X
Agaoglou M.,  Katsanikas M.,  Wiggins S.
The Influence of a Parameter that Controls the Asymmetry of a Potential Energy Surface with an Entrance Channel and Two Potential Wells
Abstract
In this paper we study an asymmetric valley-ridge inflection point (VRI) potential, whose energy surface (PES) features two sequential index-1 saddles (the upper and the lower), with one saddle having higher energy than the other, and two potential wells separated by the lower index-1 saddle. We show how the depth and the flatness of our potential changes as we modify the parameter that controls the asymmetry as well as how the branching ratio (ratio of the trajectories that enter each well) is changing as we modify the same parameter and its correlation with the area of the lobes as they have been formed by the stable and unstable manifolds that have been extracted from the gradient of the LD scalar fields.
Keywords: phase space structure, Lagrangian descriptors, chemical reaction dynamics, valley ridge inflection point potential
Citation: Agaoglou M.,  Katsanikas M.,  Wiggins S., The Influence of a Parameter that Controls the Asymmetry of a Potential Energy Surface with an Entrance Channel and Two Potential Wells, Regular and Chaotic Dynamics, 2022, vol. 27, no. 2, pp. 232-241
DOI:10.1134/S1560354722020071
Nikishina N. N.,  Rybalova E. V.,  Strelkova G. I.,  Vadivasova T. E.
Destruction of Cluster Structures in an Ensemble of Chaotic Maps with Noise-modulated Nonlocal Coupling
Abstract
We study numerically the spatio-temporal dynamics of a ring network of nonlocally coupled logistic maps when the coupling strength is modulated by colored Gaussian noise. Two cases of noise modulation are considered: 1) when the coupling coefficients characterizing the influence of neighbors on different elements are subjected to independent noise sources, and 2) when the coupling coefficients for all the network elements are modulated by the same stochastic signal. Without noise, the ring of chaotic maps exhibits a chimera state. The impact of noisemodulated coupling between the ring elements is explored when the parameter, which controls the correlation time and the spectral width of colored noise, and the noise intensity are varied. We investigate how the spatio-temporal structures observed in the ring evolve as the noise parameters change. The numerical results obtained are used to construct regime diagrams for the two cases of noise modulation. Our findings show the possibility of controlling the spatial structures in the ring in the presence of noise. Depending on the type of noise modulation, the spectral properties and intensity of colored noise, one can suppress the incoherent clusters of chimera states, and induce the regime of solitary states or synchronize chaotic oscillations of all the ring elements.
Keywords: spatio-temporal dynamics, network, nonlocal coupling, chimera state, colored noise, noise modulation
Citation: Nikishina N. N.,  Rybalova E. V.,  Strelkova G. I.,  Vadivasova T. E., Destruction of Cluster Structures in an Ensemble of Chaotic Maps with Noise-modulated Nonlocal Coupling, Regular and Chaotic Dynamics, 2022, vol. 27, no. 2, pp. 242-251
DOI:10.1134/S1560354722020083

Back to the list